Objective: To report a case of oxaliplatin-combined chemotherapy-induced interstitial lung disease. Clinical Presentation and Intervention: A 57-year-old man was referred complaining of dyspnea and fever after treatment with an oxaliplatin-combined chemotherapeutic agent for metastatic colorectal cancer. Fever development and spontaneous subsidence were observed during the chemotherapeutic course repeatedly until the 9th cycle. A computer-tomographic (CT) scan revealed bilateral, peripherally distributed, patchy consolidation suggestive of an interstitial lung disease. As a confirmative step, video-assisted thoracoscopic surgical biopsy was attempted; the characteristic intraluminal organizing fibrous plug in the bronchioles and alveoli was seen. Corticosteroid therapy was administered, which rapidly improved the patient's symptoms and chest CT findings. Conclusion: This case showed that oxaliplatin may be implicated in the etiology of interstitial lung disease, since withdrawal of the drug resulted in improvement of interstitial lung disease.
|Number of pages||4|
|Journal||Medical Principles and Practice|
|Publication status||Published - 2011 Dec|
- Interstitial pneumonia
- Organizing pneumonia
- Pulmonary toxicity
ASJC Scopus subject areas